MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D002
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.A request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device was replaced and is expected to be returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed, and this report would be updated should information be provided at that time.
 
Additional Manufacturer Narrative
Supplemental: the product has been received for analysis.This report will be updated upon completion of analysis.Initial: at this time, the product has not been returned.If the product is returned, analysis will be performed, and this report would be updated should information be provided at that time.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.A request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device was replaced and returned for analysis.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental 2: upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.External visual inspection of the device revealed no anomalies.Review of the device memory confirmed that a low voltage alert was recorded.Although the device memory diagnostics demonstrated that the daily battery voltage measurements displayed an irregular pattern of discharge, the battery voltage level upon receipt in the laboratory was sufficient to ensure therapy availability/delivery while the device was implanted.The device case was then opened to facilitate analysis of the internal components.The battery was separated from the other device electronics and the overall current draw of the circuitry was measured.A normal current drain was observed within the circuitry.Collectively, the pattern of irregular daily battery voltage measurements in conjunction with normal power levels and device hybrid current draw is consistent with behavior of devices where a latent current leakage path has occurred within the battery itself, resulting in a partial depletion of the battery.Supplemental: the product has been received for analysis.This report will be updated upon completion of analysis.Initial: at this time, the product has not been returned.If the product is returned, analysis will be performed, and this report would be updated should information be provided at that time.

Brand Name
ORIGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key13444779
Report Number2124215-2021-40977
Device Sequence Number19360610
Product Code LWS
UDI-Device Identifier00802526533747
UDI-Public00802526533747
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/11/2017
Device Model NumberD002
Device Catalogue NumberD002
Device Lot Number107012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer03/04/2022
09/14/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/21/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale